MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0860
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric artery using a lantern delivery microcatheter (lantern), ruby coils, a pod packing coil (pod pc), a non-penumbra catheter and a guidewire ((b)(4)).During the procedure, the physician advanced the lantern through the catheter into the target location.The physician then attempted to advance the ruby coil through the lantern; however, the physician experienced resistance and the ruby coil would not advance through the lantern.The physician pulled the lantern back but the issue remained the same.After several attempts, the physician pulled the coil back; however, the ruby coil unintentionally detached inside the lantern.Therefore, the lantern and the ruby coil were removed.Upon removal, the distal end of the lantern was noticed to be kinked.Next, the physician placed non-penumbra coils distal to the target location.The physician then advanced a new lantern to the target location and successfully placed two ruby coils.After placing two ruby coils, the physician then attempted to advance the pod pc through the lantern; however, the physician experienced resistance and the pod pc would not exit the distal end of the lantern.Therefore, the lantern and the pod pc were removed.The physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17844670
Report Number3005168196-2023-00443
Device Sequence Number7173863
Product Code HCG
UDI-Device Identifier00814548018393
UDI-Public814548018393
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0860
Device Lot NumberF00006877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight93 KG
Date Report Sent to FDA01/01/2005